Tornado, Broward
- When
- June 19, 1:15 PM EST
- Where
- Broward County, Pompano Beach
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 10 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 26.233, -80.117
A tornado briefly touched down near Sample Road and 2nd Way.
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Jun 19, 11:40 AM EST, 1 hour 35 minutes earlier.
SOUTH FLORIDA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI 1240 PM EDT THU JUN 19 2003 SURFACE RIDGE HAS MANAGED TO STAY IN PLACE OVER OUR ZONES AND THE SURFACE TROUGH HAS REMAINED TO OUR NORTH. UNFORTUNATELY TODAY THE MYNN SOUNDING WAS MISSING SO HAVE TO USE THE GOES SOUNDINGS FOR THE ATLANTIC MOISTURE. THESE SHOW THAT THE DRY AIR MADE IT ALL THE WAY TO GULF STREAM SO IT IS REALLY CLOSE. OUR FLORIDA SOUNDINGS EVEN GIVE A HINT THAT WE ARE SEEING SOME OF THE UPPER LOWS CIRCULATION ALTHOUGH NOT THE DRY AIR. THE UPPER LOW NEAR HISPANIOLA HAS BEEN MOVING VERY SLOW AND IT ALSO APPEARS TO HAVE WEAKENED SOME. IT APPARENTLY IS RESPONDING TO THE DEEPENING TROUGH OVER THE EASTERN U.S. SO AM SWITCHING OVER TO LEAVING THE WESTERN END OF THE SURFACE RIDGE OVER US THROUGH THE WEEKEND AND THE SURFACE TROUGH TO OUR NORTH. NOW EXPECT TO SEE SOME DRYING ON FRIDAY AND SATURDAY BUT NOT ENOUGH TO KEEP US OUT OF SCATTERED AFTERNOON CONVECTION. THE TROPICAL WAVE THAT WAS WELL OUT IN THE ATLANTIC IS STILL THERE BUT TOO WEAK TO BE OF A CONCERN. IN THE LONGER TERM WE HAVE MORE UNCERTAINTY. WE HAVE THE TROPICAL WEATHER IN THE WESTERN GULF OF MEXICO STILL TRYING TO DECIDE WHAT IT IS GOING TO DO. WE HAVE OUR UPPER ATLANTIC LOW THAT MIGHT END UP BEING ABSORBED INTO THE CUTOFF LOW THAT WILL BE MOVING OFF THE EASTERN U.S. COAST ON THE WEEKEND. IF THIS IS THE CASE THEN WE COULD BE UNDER SOME ELONGATED NORTHEAST/SOUTHWEST TROUGH. THIS WOULD ALSO BE THE CASE IF SOMETHING CAN BECOME BETTER ORGANIZED IN THE GULF OF MEXICO. IF THIS DOES NOT COME TO PAST THEN WE WILL PROBABLY BE UNDER AN UPPER RIDGE. AT THE SURFACE WE SHOULD PROBABLY STAY WITH THE SURFACE RIDGE POSSIBLY WITH THE RIDGE LINE SHIFTED NORTH OF OUR ZONES. EITHER WAY WE DO NOT DRY OUT ANY MORE AND THE ONLY DIFFERENCE WOULD BE THAT IN THE EASTERN ZONES BY WEDNESDAY WE SHOULD SHIFT TO A MORE MORNING AND NIGHTTIME RAIN REGIME. IN THE BOATING WE SHOULD CONTINUE TO HAVE GOOD CONDITIONS WITH MOSTLY SOUTH AND SOUTHEAST FLOW OF LESS THAN 15 KNOTS. HUMIDITIES SHOULD CONTINUE TO REMAIN ABOVE FIRE DANGER HIGHLIGHTS. PBI TT 076/090 075/090 075 4746 FLL TB 079/090 078/090 078 2534 MIA TB 079/090 078/090 077 2534 APF TT 076/086 078/087 078 4746 .MIA...NONE.
FLZ063-066>075-191500- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIAMI FL 500 AM EDT THU JUN 19 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY ...MODERATE TO HIGH LIGHTNING RISK THIS AFTERNOON... AFTERNOON THUNDERSTORMS WILL BE EXPECTED TO DEVELOP AGAIN TODAY. THE SLIGHT SOUTH TO SOUTHWEST WINDS ALOFT STEERING THE THUNDERSTORMS WILL CONCENTRATE THE THUNDERSTORMS MAINLY INLAND FROM THE WEST COAST...ACROSS THE INTERIOR AREAS TOWARD PALM BEACH COUNTY THOUGH BROWARD AND MIAMI-DADE COUNTY METROPOLITAN AREAS WILL SEE SCATTERED AFTERNOON THUNDERSTORMS. THE MAIN HAZARDS WITH THIS ACTIVITY WILL BE LOCALLY HEAVY RAINFALL AND CLOUD-TO-GROUND LIGHTNING STRIKES. LOCAL WIND GUSTS TO AROUND 35 MPH CAN ALSO BE EXPECTED WITH THE HEAVIER STORMS. DUE TO THE VERY MOIST SOUTH FLORIDA SOIL CONDITIONS...THE LOCALLY HEAVY RAINS MAY LEAD TO TEMPORARY PONDING OF WATER IN LOW LYING AREAS. NO HAZARDOUS WEATHER IS EXPECTED. ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The national radar mosaic for the moment the first event began.
1 tornado. Local standard time, as filed.
A tornado briefly touched down near Sample Road and 2nd Way.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyThe tornado archive for Florida, 2003Warnings in Florida, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359826.